MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AXT
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, when trying to staple the stomach, the stapler did not fire.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was pre fired with the interlock engaged.Microscopic evaluation noted that the reload had damage to the cutting edge of the knife blade.Functionally, the reload was loaded into a post market vigilance instrument, the interlock was overridden, and the reload was cycled without hesitation and was applied to test media.All remaining staples were placed, and test media was cleanly transected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the damaged knife blade may occur when an obstacle has been incorporated in the jaws during application.The information booklet which accompanies each product shipment cautions the user; ensure that no obstructions (such as clips) are incorporated in the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.The root cause of the observed damage was due to the product not being used as intended which caused or contri buted to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during gastric sleeve procedure, when trying to staple the stomach, the stapler did not fire.The reload was discarded and a new one was opened to complete the case.There was no patient injury.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8829314
Report Number1219930-2019-04444
Device Sequence Number16864842
Product Code GDW
UDI-Device Identifier10884521190993
UDI-Public10884521190993
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberEGIATRS45AXT
Device Catalogue NumberEGIATRS45AXT
Device Lot NumberN8D1066KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1